MAUDE Adverse Event Report: GUIDANT CRM CLONMEL IRELAND INGENIO; IMPLANTABLE PULSE GENERATOR

GUIDANT CRM CLONMEL IRELAND INGENIO; IMPLANTABLE PULSE GENERATOR
Model Number K272
Medical Device Problem Codes Premature Discharge of Battery (1057); Low impedance (2285)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
Boston scientific received information that this device and associated lead displayed low pace impedance measurements.The device was noted to have experienced premature battery depletion.The patient was seen for a revision procedure where the device was explanted and the lead was abandoned.The device is not expected to be returned for analysis.There were no additional adverse patient effects reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the product was performed.Review of device memory confirmed the presence of a higher than normal current drain condition.Electrical testing and analysis were then conducted, which isolated the high current to an anomaly in an oxide layer within a custom integrated circuit component.This anomaly caused a high current drain, which over time resulted in the reported clinical observations.
 
Event or Problem Description
Subsequently the device was returned for analysis.

Brand Name
INGENIO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
GUIDANT CRM CLONMEL IRELAND
guidant ireland
clonmel, tipperary ireland
MDR Report Key6503982
Report Number2124215-2017-06790
Device Sequence Number10820908
Product Code LWP
UDI-Device Identifier00802526516955
UDI-Public(01)00802526516955(17)20170227
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/27/2017
Device Model NumberK272
Other Device ID NumberVITALIO
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date04/19/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1194; 282-04; 283-01; 430-07; 493-03; 6957J; K272
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age76 YR